Possible Fake Norco Causing Overdoses in California

Norco is a Opioid pain medication with the combination of Hydrocodone and Acetaminophen. Opioids and especially Norco are often called narcotic pain medications. Fake Norcos attempt to manipulate or change the structure of the mediation/drug.

Opioids are normally intended to treat moderate to severe pain and requires a prescription, at least legally. As with any medications there are side effects and the risk of overdose is always present with too much medications.

But recent news from Sacramento California brings to light a few self evident problems with some “medications.”  There are risks that counterfeit or fake Norcos are being sold on the streets.  Since March 2017- more than 43 people have been treated for overdoses. This includes at least 10 deaths.

The San Francisco DEA division is concerned that the drugs have been contaminated. Recently they opened an anonymous tip line. Anyone with information is asked to call 530-722-7577.

The Problems Related to Fake Norcos

1.)  Availability

Norco can be purchased on the streets in almost any city in the country.  Prescription in the legal way to do it, but so often Norco and other opiods can be found easily and purchased.

Drug abuse and even overdose is one of the leading medical problems in the country. Often drug abuse leads to other problems and concerns. An overdose of Acetaminophen [Tylenol] can damage your liver or cause death.

Those who have agreed to talk have said that they have purchased the pills on the streets from strangers. Others have admitted they were given to them by friends, family, and neighbors.

2.)  Contamination

Whenever you are purchasing some drug on the streets, you never really know what you are getting. A contaminated Norco or anything for that matter can be life threatening.

In this case, just recently, several pills in question were tested and they were found not to have any Hydrocodone or Acetaminophen.

“The lab was able to identify the pills as containing fentanyl instead. This indicates that they are really fentanyl pills (street drugs – counterfeit) that have been made to look like Norco,” said the Sacramento County Department of Health and Human Services.

Fentanyl, also a Opioid can be lethal in large doses. It may be up to 50 times more potent than heroin. Fentanyl can be far more dangerous than Opioiods and are mixed with other substances to create Fake Norcos.  Fentanyl also can be up to 100 times more potent than morphine, according to the DEA.

The truth of the matter is that the regulation of street drugs is almost never adequate.

Symptoms of Opioid or Tylenol Overdoses

–  Unconsciousness
–  Unresponsiveness
–  Seizures
–  Trouble breathing
–  Cessation of breathing
–  Speech
–  Confusion
–  Nausea
–  Bluish discoloration of skin
–  Vomiting
–  Pinpoint pupils

Treatment Options for Overdose

–  Go to emergency room or call your local provider
–  Poison Help line at 1-800-222-1222
–  Nalexone  (Narcan)
–  Can help reverse symptoms for a short period of time
–  Symptoms can return if Professional help isn’t received.

Use of Proper Prescriptions Habits

Officials are reminding everyone to use only prescription drugs that have been prescribed for them. Only take pills that have been received from a pharmacy.

Taking medications that are prescribed to someone else, is illegal and potentially dangerous. Side effects, Allergic Reactions, Overdoses and more are possible outcomes.





VN:F [1.9.22_1171]
Rating: 0.0/10 (0 votes cast)
VN:F [1.9.22_1171]
Rating: 0 (from 0 votes)
Related Posts Plugin for WordPress, Blogger...

Leave a Reply

0 Responses to Possible Fake Norco Causing Overdoses in California